# SDR 2003FA0000535

- Difficulty date: May 12, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Aircraft: N862AF
- Make and model: Grob G 120A
- Aircraft serial: 85002
- System (JASC): 2710 · Aileron Control System
- Part: Bearing
- Condition: Failed
- Location: Aileron Lever
- Part time: 897 hours
- Component part number: 120A4251
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSPECTION OF AIRCRAFT, FOUND BEARING TO BE FAILING.  RETAINING CLIP AND SEAL WERE BEING FORCED OUT OF BEARING.  PROBABLE CAUSE IS A DESIGN FLAW IN THE CONTROL SYSTEM WHICH ALLOWS THE CONTROL ROD DEFLECTION TO EXCEED THE DESIGN LIMIT OF BEARING.  RECOMMEND DESIGN CHANGE OR REPLACE BEARING WITH ONE THAT HAS BETTER LIMITS AND LOAD HANDLING CAPABILITIES.
